Alert archive / Illinois / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 54, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 15, 1997, 10:17 PM CDT for Carroll County, Jo Daviess County, Illinois. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 1997, 10:17 PM CDT (03:17 UTC)
- Expired
- Jun 15, 1997, 11:20 PM CDT
- In force
- 63 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
Counties Carroll County, IL, Jo Daviess County, IL
The radar
The Quad Cities radar (KDVN), 79 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 6:30 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 654 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1426 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:10 PM CDT, 8 hours 7 minutes earlier.
Area forecast discussion, Jun 15, 2:10 PM CDT, 8 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 208 PM CDT SUN JUN 15 1997 DISCUSSION DELAYED DUE TO POWER PROBLEMS. 17Z P40 PLOT HAD COLD FRONT ENTERING NW IA. IN ADVANCE... DECENT MOISTURE FLUX CONVERGENCE ALONG PRE-FRONTAL TROF FM MCW-OAX. GARP 1KM VIS INDICATED COOLING TOPS IN N CNTRL IA. KDMX WSR-88D DEPICTED DEVELOPING BKN LINE OF TSRA FM MCW-OAX. VILS APPROACHING 40 WITH A FEW STORMS ALREADY. WW 439 JUST ISSUED. COORDINATED W\ KDMX TO LEAVE BUCHANAN COUNTY OUT INITIALLY. LATER WATCHES CAN INCLUDE IF NECESSARY. CURRENTLY... NO CAP IN EASTERN IA AND LI'S TO MINUS 4 DUE TO GUD SOLAR HEATING FROM MID-MORNING ON. DEW POINTS IN THE LOWER TO MID 60S. TABLE IS SET. JUST NEED TRIGGER. PRE-FRONTAL TROUGH TO ACT AS TRIGGER. AS PER SPC MESOSCALE DISCUSSION... LINE OF TSRA... SOME SVR... EXPECT TO DEVELOP FM MCW-OMA WITHIN NEXT FEW HOURS. UNI-DIRECTIONAL SPEED SHEAR SUGGEST MULTI-CELLS WITH DAMAGING WINDS MAIN THREAT. WET-BULB ZERO AROUND 12KFT... SO LARGE HAIL THREAT MARGINAL. EXPECT STORMS TO MOVE INTO EAST CENTRAL IOWA LATE AFTERNOON... SPREADING OVER RMNDR OF FA DURING THE EVE HOURS. WITH LOSS OF HEATING... SVR THREAT TO DIMINISH BY LATE EVENING. COMBO OF COLD FRONT AND COUPLET JET STRUCTURE TO PROMOTE GENEROUS RAINFALL OVERNIGHT HOWEVER AS SVR CONVECTION ORGANIZES INTO MCS. AGREE W\ KDMX THAT SPEED OF SYSTEM SHOULD INHIBIT LOCALLY HEAVY RAINFALL. SYSTEM TO CLEAR NW IL BY MID MORNING MONDAY. CID 062/CAT DBQ 061/CAT MLI 062/CAT BRL 063/CAT HENDRICKS
In the hours before
Special weather statement, Jun 15, 6:15 PM CDT, 4 hours 2 minutes before
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002- 007-009-015>018-024>026-160120- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 615 PM CDT SUN JUN 15 1997 ...TORNADO WATCH HAS BEEN ISSUED... A TORNADO WATCH IS IN EFFECT FOR PORTIONS OF EASTERN IOWA AND NORTHWEST ILLINOIS UNTIL 100 AM CDT. SOME CITIES INCLUDED ARE CEDAR RAPIDS...IOWA CITY...DUBUQUE...FREEPORT...THE QUAD CITIES...CLINTON ...MUSCATINE...PRINCETON IOWA AND ILLINOIS...BURLINGTON...AND MONMOUTH. TORNADOES...DAMAGING WIND TO 80 MPH...HAIL TO GOLF BALL SIZE...AND DEADLY LIGHTNING ARE POSSIBLE IN AND CLOSE TO THE WATCH AREA THROUGH 100 AM CDT. THUNDERSTORMS STRETCHING FROM NORTHEAST IOWA INTO CENTRAL IOWA WILL DEVELOP AND MOVE SOUTHEAST INTO THE WATCH AREA THIS EVENING. LOOK FOR STORMS INTO AREAS ALONG AND NORTH OF INTERSTATE 80 AND WEST OF THE MISSISSIPPI RIVER BEFORE 900 PM AND AREAS FURTHER SOUTH AND EAST THEREAFTER. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVOURITE MEDIA OUTLET FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS ON THIS TORNADO WATCH. HELGESON
Special weather statement, Jun 15, 6:16 PM CDT, 4 hours 1 minute before
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002- 007-009-015>018-024>026-160120- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 615 PM CDT SUN JUN 15 1997 ...TORNADO WATCH HAS BEEN ISSUED... A TORNADO WATCH IS IN EFFECT FOR PORTIONS OF EASTERN IOWA AND NORTHWEST ILLINOIS UNTIL 100 AM CDT. SOME CITIES INCLUDED ARE CEDAR RAPIDS...IOWA CITY...DUBUQUE...FREEPORT...THE QUAD CITIES...CLINTON ...MUSCATINE...PRINCETON IOWA AND ILLINOIS...BURLINGTON...AND MONMOUTH. TORNADOES...DAMAGING WIND TO 80 MPH...HAIL TO GOLF BALL SIZE...AND DEADLY LIGHTNING ARE POSSIBLE IN AND CLOSE TO THE WATCH AREA THROUGH 100 AM CDT. THUNDERSTORMS STRETCHING FROM NORTHEAST IOWA INTO CENTRAL IOWA WILL DEVELOP AND MOVE SOUTHEAST INTO THE WATCH AREA THIS EVENING. LOOK FOR STORMS INTO AREAS ALONG AND NORTH OF INTERSTATE 80 AND WEST OF THE MISSISSIPPI RIVER BEFORE 900 PM AND AREAS FURTHER SOUTH AND EAST THEREAFTER. STAY TUNVED TO NOAA WEATHER RADIO OR YOUR FAVOURITE MEDIA OUTLET FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS ON THIS TORNADO WATCH. HELGESON
Local storm report, Jun 15, 8:02 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 802 PM CDT SUN JUN 15 1997 TIME(CDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(CDT) ....COUNTY LOCATION.... 0758 PM ALBURNETT IA TORNADO 06/15/97 LINN MJB
Local storm report, Jun 15, 8:08 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 808 PM CDT SUN JUN 15 1997 TIME(CDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(CDT) ....COUNTY LOCATION.... 0806 PM ROBINS IA FUNNEL CLOUD 06/15/97 LINN MJB
Local storm report, Jun 15, 10:06 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1006 PM CDT SUN JUN 15 1997
TIME(CDT) .....CITY LOCATION..... ST ...EVENT/REMARKS...
DATE(CDT) ....COUNTY LOCATION....
1007 PM 6 N FULTON IA 1.75 INCH HAIL
06/15/97
JACKSON GOLFBALL HAILLocal storm report, Jun 15, 10:10 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1006 PM CDT SUN JUN 15 1997
TIME(CDT) .....CITY LOCATION..... ST ...EVENT/REMARKS...
DATE(CDT) ....COUNTY LOCATION....
1007 PM 6 N FULTON IA 1.75 INCH HAIL
06/15/97
JACKSON GOLFBALL HAILThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:33 PM CDT | Tornado Warning | DVN | Benton | 47 min |
| Jun 15, 7:58 PM CDT | Tornado Warning | DVN | Linn | 62 min |
| Jun 15, 9:03 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware | 47 min |
| Jun 15, 9:24 PM CDT | Severe Thunderstorm Warning | DVN | Delaware, Jones, Linn | 31 min |
| Jun 15, 9:31 PM CDT | Severe Thunderstorm Warning | DVN | Linn | 49 min |
| Jun 15, 9:44 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque, Jones | 46 min |
| Jun 15, 9:53 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque, Jackson | 47 min |
| Jun 15, 10:29 PM CDT | Severe Thunderstorm Warning | DVN | Jones | 36 min |
| Jun 15, 10:34 PM CDT | Severe Thunderstorm Warning | DVN | Clinton | 61 min |
| Jun 15, 10:38 PM CDT | Severe Thunderstorm Warning | DVN | Jackson | 47 min |
| Jun 15, 10:46 PM CDT | Flash Flood Warning | DVN | Jackson, Jones | 3 hr |
| Jun 16, 12:35 AM CDT | Flash Flood Warning | DVN | Jackson, Jones | 3 hr |
| Jun 16, 12:35 AM CDT | Flash Flood Warning | DVN | Jackson | 5 hr |
| Jun 16, 12:35 AM CDT | Flash Flood Warning | DVN | Jones | 5 hr |
| Jun 16, 12:46 AM CDT | Flash Flood Warning | DVN | Des Moines, Henry, Lee, Van Buren | 5 hr |
| Jun 16, 12:46 AM CDT | Flash Flood Warning | DVN | Jefferson | 5 hr |
| Jun 16, 12:35 AM CDT | Flash Flood Warning | DVN | Carroll, Jo Daviess, Stephenson | 3 hr |
| Jun 16, 12:46 AM CDT | Flash Flood Warning | DVN | McDonough, Warren | 5 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.